Post-Pump chorea: Choreoathetosis Following Pulmonary Thromboendarterectomy
Post-pump chorea syndrome is a rare choreo-athetoid movement disorder following cardiopulmonary bypass. Herein, we report a rare case of post-pump chorea in a 40 year-old gentleman who was candidate for pulmonary artery thromboendarterectomy procedure. Within a few days after surgery and achieving consciousness, he developed severe agitation, dysarthric speech, and cognitive disorder following irregular, unpredictable and purposeless movements involving all four extremities predominantly in the right side. Based on the relevant medical history, imaging and laboratory findings, the diagnosis of post-pump chorea was confirmed. The symptoms improved after one month treatment with haloperidol, tetrabenazine, and clonazepam.
Copyright (c) 2020 Safa Savadi-Oskouei, Daryoush Savadi-Oskouei, Aidin Baghbani-Oskouei
This work is licensed under a Creative Commons Attribution 4.0 International License.
Articles published in J Exp Clin NeuroSci are licensed under a Creative Commons Attribution 4.0 International License.
The journal allows the author(s) to hold and retain the copyright without restrictions.